Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 179, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 6, 2007, 4:28 PM CDT for Pecos County, Reeves County, Texas. It took effect at Aug 6, 2007, 4:34 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 4:28 PM CDT (21:28 UTC)
- In effect from
- Aug 6, 2007, 4:34 PM CDT
- Expired
- Aug 6, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Pecos County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 062134
FFWMAF
TXC371-389-070030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT MON AUG 6 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN PECOS COUNTY IN SOUTHWEST TEXAS...
SOUTHEASTERN REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS WESTERN PECOS
COUNTY AND SOUTHEASTERN REEVES COUNTY...OR 34 MILES NORTHEAST
OF FORT DAVIS...ESPECIALLY ALONG INTERSTATE 10...MOVING NORTHEAST
AT 10 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
INTERSTATE 10 BETWEEN MILE MARKERS 216 AND 230...
CARRIZO...NINE MILE...AND BARRILLA DRAWS...
U.S. HIGHWAY 285...
FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.
LAT...LON 3111 10361 3123 10338 3101 10307 3086 10306
3064 10329 3093 10370
TIME...MOT...LOC 2128Z 244DEG 11KT 3090 10345
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:28 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 6, 2:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT MON AUG 6 2007 .SHORT TERM... SUBTROPICAL RIDGE REMAINS IN PLACE ACROSS THE GULF COAST STATES...WITH THE WESTERN FRINGE EXTENDING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WATER VAPOR IMAGERY SHOWS A MODEST SHORTWAVE AND ASSOCIATED MID LEVEL MOISTURE PLUME MOVING NORTHWARD AROUND THIS RIDGE INTO THE FORECAST AREA. WSR-88D IMAGERY SHOWS ISOLATED TO SCATTERED THUNDERSTORMS INITIATING ACROSS THE DAVIS MOUNTAINS AND THE UPPER TRANS PECOS EARLY THIS AFTERNOON. WE HAVE INCREASED POPS TO 30 PCT ACROSS THESE LOCATIONS...AS WELL AS THE SOUTHEASTERN NEW MEXICO PLAINS FOR THIS EVENING...WITH SLIGHT CHANCES EXPANDED EASTWARD INTO THE PERMIAN BASIN. EXPECT THAT MOST CONVECTION WILL DIMINISH AFTER SUNSET. OTHERWISE...ONLY MADE MINOR ADJUSTMENTS TO OVERNIGHT MINS. WINDS AND DEWPOINTS LOOK GOOD. .LONG TERM... AN UPPER RIDGE SITUATED OVER THE SOUTHERN PLAINS/DEEP SOUTH IS EXPECTED TO EXPAND WESTWARD OVER THE COMING DAYS...HOWEVER THE STRENGTH OF SAME AND HOW QUICKLY IS STILL IN QUESTION. HOW MUCH A SURFACE TROUGH LAY OVER THE CWA WILL DEPEND ON HOW STRONGLY THE UPPER RIDGE RETROGRADES. IT APPEARS THE SURFACE TROUGH WILL LINGER OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH THURSDAY...THEN BECOME SITUATED FURTHER WEST AS THE RIDGE STRENGTHENS OVER THE SOUTHERN PLAINS AND LEAVES THE CWA UNDER DEEP EASTERLY FLOW THROUGH THE ATMOSPHERIC COLUMN. WILL CONTINUE WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WESTERN THIRD OR SO OF THE CWA THROUGH WEDNESDAY...THEN ISOLATED THURSDAY AS THE PRESENCE OF THE UPPER RIDGE EXERTS IT/S INFLUENCE. INSTABILITY AND SHEAR WILL REMAIN FAIRLY WEAK EACH OF THESE DAYS...SO EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS FOR THE MOST PART. PWATS WILL ALSO BE ON THE DECREASE AS MID AND UPPER LEVEL MOISTURE WILL BE DECREASING AS SUBSIDENCE AROUND/UNDER THE RIDGE INCREASES. TEMPERATURES WILL WARM FURTHER TOO WITH READINGS NEARING NORMAL TUESDAY...THEN LIKELY STAYING AT OR ABOVE THROUGH MUCH OF THE REST OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 94 71 92 / 10 10 10 10 CARLSBAD NM 68 97 71 96 / 30 20 20 10 DRYDEN TX 72 97 71 94 / 20 10 10 10 FORT STOCKTON TX 71 94 70 94 / 20 10 10 10 GUADALUPE PASS TX 66 89 66 91 / 30 20 20 10 HOBBS NM 69 97 70 98 / 30 20 20 10 MARFA TX 61 88 60 89 / 30 20 20 10 MIDLAND INTL AIRPORT TX 72 95 70 95 / 20 10 10 10 ODESSA TX 73 95 75 96 / 20 10 10 10 WINK TX 74 102 72 102 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
Hazardous weather outlook, Aug 6, 12:28 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1228 PM CDT MON AUG 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1228 PM CDT MON AUG 6 2007 /1128 AM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE GUADALUPE MOUNTAINS TO THE DAVIS AND GLASS MOUNTAINS...AND STOCKTON PLATEAU THIS AFTERNOON...THEN SPREAD INTO PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN INTO THIS EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE DAVIS AND GUADALUPE MOUNTAINS. WIND GUSTS TO NEAR 50 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS...BUT SEVERE STORMS ARE NOT EXPECTED. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGER STORMS. THESE ARE EXPECTED TO DISSIPATE AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 6, 2:42 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT MON AUG 6 2007 TXZ075-062030- PECOS- 242 PM CDT MON AUG 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED ABOUT 10 MILES EAST OF FORT STOCKTON. THIS STORM WILL AFFECT AREAS ALONG INTERSTATE 10...BETWEEN MILE MARKERS 268 AND 274. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS IN EXCESS OF 50 MPH...AND PEA TO MARBLE SIZE HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, Aug 6, 3:58 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 PM CDT MON AUG 6 2007 TXZ058-062200- REEVES COUNTY AND UPPER TRANS PECOS- 358 PM CDT MON AUG 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REEVES COUNTY. STRONG THUNDERSTORMS ARE DEVELOPING ACROSS MUCH OF SOUTHEASTERN REEVES COUNTY. AT 354 PM CDT...THE STRONGEST STORM WAS LOCATED ABOUT 19 MILES EAST OF BALMORHEA ALONG INTERSTATE 10. PERSONS ENCOUNTERING THESE STORMS SHOULD BE PREPARED FOR VERY HEAVY RAINFALL...POOR VISIBILITY...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...STRONG WIND GUSTS IN EXCESS OF 50 MPH...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.